Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2002, 6:46 PM CDT for Bowie County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2002, 6:46 PM CDT (23:46 UTC)
- Expired
- May 27, 2002, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:55 PM CDT | Hail 0.75 | Simms, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 272346 SVRSHV TXC037-280045- /NEW.KSHV.SV.W.0198.272345-280045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 645 PM CDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS * UNTIL 745 PM CDT * AT 645 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF NEW BOSTON...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS UNTIL 745 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:00 PM CDT, 46 minutes earlier.
Area forecast discussion, May 27, 6:00 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 600 PM CDT MON MAY 27 2002 HAVE SENT A QUICK UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 342 FOR NORTHEAST TEXAS. ALSO INCREASED POPS IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WHERE PRESENT ACTIVITY WAS LOCATED. ANOTHER UPDATE LIKELY NEEDED LATER TONIGHT. .SHV...NONE.
In the hours before
Local storm report, May 27, 4:55 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
455 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM 3 NE HOPE AR .75 INCH HAIL
05/27/02 HEMPSTEAD HAIL COVERING THE
GROUND. REPORTED BY
LAW ENFORCEMENT
0440 PM 3 NE HOPE AR 2.00 INCH HAIL
05/27/02 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT.
22Local storm report, May 27, 5:10 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0440 PM 3 NE HOPE AR WIND DAMAGE
05/27/02 HEMPSTEAD TREES DOWN IN PERRYTOWN.
REPORTED BY LAW
ENFORCEMENT.
0500 PM 3 W EMMET AR FLOODING
05/27/02 HEMPSTEAD HWY 67 CLOSED BETWEEN
EMMET AND PERRYTOWN.
REPORTED BY LAW
ENFORCEMENT.
22Special weather statement, May 27, 5:55 PM CDT, 51 minutes before
TXZ096-097-108>112-124>126-136>138-149>153-165-166-272315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 555 PM CDT MON MAY 27 2002 SEVERE THUNDERSTORM WATCH 342...IN EFFECT UNTIL 7 PM CDT FOR MUCH OF EAST TEXAS HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...WITH A FEW STORMS POSSIBLY REACHING SEVERE LIMITS.
Local storm report, May 27, 6:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
612 PM CDT MON MAY 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM HOPE AR FLOODING
05/27/02 HEMPSTEAD NUMEROUS COUNTY ROADS
FLOODED IN AND AROUND
PERRYTOWN AND HOPE.
REPORTED BY LAW
ENFORCEMENT.
0510 PM HOPE AR WIND DAMAGE
05/27/02 HEMPSTEAD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0545 PM DIERKS AR 1.00 INCH HAIL
05/27/02 HOWARD REPORTED BY LAW
ENFORCEMENT.
0545 PM DIERKS AR WIND DAMAGE
05/27/02 HOWARD POWER LINES DOWN. REPORTED
BY LAW ENFORCEMENT.
22Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.